Hey everyone! I’m hoping someone else has experienced this bc I can’t find anything about this with google searches. I am prescribed 37.5 mcg fentanyl patches to be changed every 2 days. I know they are usually supposed to be changed every 3 days but my doctor has had me change mine every 2 days for about the last 3 years at least. My issue is that I feel like no matter what the patch only seems to last 1 day for me. About halfway during the 2nd day I start experiencing very mild withdrawal symptoms and my pain starts to increase. Has anyone else had this happen? And if so what did you do about it? Any recommendations are very appreciated!! Thanks in advance!
My guess is that it’s an issue with tolerance. I was using patches for many years. I started on lower doses (like you’re on now), and increased all the way up to 150 mcg patches. It’s really a normal thing for this to happen with any pain killer (I’ve been on almost everything you can imagine). What helped me a lot was switching the type of painkillers I was taking, as tolerance develops. Example: From the patches to dilaudid, dilaudid to oxycontin, etc., etc. You really need a doctor that knows equivalencies of all the different pain medications for this to be effective though. I wish you the best.
1 other thing:
I had to switch pharmacies at one point for insurance reasons, I forget the patches I was originally on, but the Duragesic brand was superior to whatever patch I was using originally. They had much better adhesive.